MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; FEMUR, POROUS COATED, 3D, SIZE5, RT

ENCORE MEDICAL L.P. 3DKNEE; FEMUR, POROUS COATED, 3D, SIZE5, RT
Model Number 236-02-105
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had a fracture; the surgeon did the revision.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient having a fracture.The previous surgery and the revision detailed in this investigation occurred 2 years and 2 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: excessive loads or torques, poor bone density, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
FEMUR, POROUS COATED, 3D, SIZE5, RT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6995291
Report Number1644408-2017-00934
Device Sequence Number16439459
Product Code MBH
UDI-Device Identifier00888912111782
UDI-Public(01)00888912111782
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K032905
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number236-02-105
Device Catalogue Number236-02-105
Device Lot Number965A1033
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR